Hail, Bradford
- When
- September 4, 6:30 PM EST
- Where
- Bradford County, Wysox
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.767, -76.400
Golf ball sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 4, 12:55 PM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT THU SEP 4 2003 OVERVIEW...GNRLY DRIER PTRN IN STORE FOR THE FCST AREA. SOME DIFFS IN THE MDLS WITH RESPECT TO THE TIMING AND PCPN POTNL ASSCD WITH A BACK-DOOR TYPE CDFNT SUNDAY NGT INTO MONDAY. CDFNT CRNTLY NEAR A UCA-ELM LINE AND CONTINUES TO HEAD SEWD. WILL KEEP CHC POPS FOR THE SRN CATSKILLS AND MOST OF NE PA FOR SCT EVNG ACTIVITY. THUS FAR ACTIVITY HAS BEEN VERY WEAK, BUT SOME LIMITED POTNL FOR DVLPMNT AHEAD OF FNT INTO THE EARLY EVNG HRS. ANY CONVECTION WILL HAVE TO BE MONITORED CLOSELY DUE TO VERY LOW FFG VALUES IN THIS AREA. OTRW XPCT SKIES TO BE PARTLY TO MOSTLY CLOUDY. SCT-BKN CLDS AND LGT NW WINDS, ALONG WITH LOWERING TDS SHUD MINIMIZE THREAT FOR AREAS OF FOG, ALTHO SOME VLYS MAY SEE PATCHY FOG TWDS DAYBREAK. SFC HIGH PRES WILL GRADUALLY BUILD INTO THE RGN, BUT THERE ARE STILL RIPPLES IN THE NW FLOW ALOFT, WITH LOW LVL MSTR TO WORK ON. TDAS SAT PIX SHOW AN XTNSV AREA OF STRATO-CU OVER THE CNTRL GTLAKES, AND IT APPEARS THIS WILL ROTATE INTO THE RGN TMRW. I DONT THINK IT WILL BE ENTIRELY OVC ACRS UPSTATE NY AS PER ETA MOS GUIDANCE, BUT DO XPCT PLENTY OF BKN CLDS WITH OCNL BREAKS OF SUNSHINE HERE MORE SUNSHINE LIKELY LATE IN THE DAY ACRS THE CNTRL SRN TIER/FINGER LAKES AND WRN MOHAWK VLY AS AXIS OF MSTR BEGINS TO PULL OUT. A PARTLY SUNNY FCST MAY SUFFICE FOR NE PA AND FAR SRN CATSKILLS WHICH WILL BE FURTHEST REMOVED FROM THE LOW LVL MSTR. RIDGING ALOFT AND DRIER AIR FOR FRI NGT AND SATURDAY WITH MAINLY CLEAR SKIES. NO REAL PRBLMS WITH MOS TEMPS. EXTENDED FORECAST (SAT NIGHT - THU) MODELS INDICATING PASSAGE OF BACK DOOR COLD FRONT LATE SUNDAY INTO MONDAY. ETA IS FASTER...AND SLIGHTLY STRONGER WITH SUPPORTING 500 MB WAVE...WHILE GFS SLOWER/WEAKER. VERY DRY LOWER ATMOSPHERE WILL TEND TO KEEP THINGS DRY...SO WILL ONLY INCREASE CLOUD COVER ATTM. CWA WILL GENERALLY BE UNDERNEATH 500 MB RIDGE...THUS WILL KEEP REMAINDER OF THE PERIOD DRY. GENERALLY FOLLOWED MEX TEMPS...ALTHOUGH WENT SLIGHTLY WARMER LATE IN THE PERIOD. AVIATION VFR CONDS SHOULD CONTINUR THROUGH THE AFTERNOON...WITH A FEW SHRA/TSRA CAUSING MVFR...PATICULARLY AT KBGM/KAVP. VFR WILL RETURN FOR A PERIOD THIS EVE...THEN CIGS WILL BECOME BKN AGAIN AS TROUGH AXIS SWINGS THROUGH...LOWERING TO MVFR LEVELS. .BGM...NONE. DAYS 1-2: BRADY DAYS 3-7/AVIATION: CEMPA
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-042230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 435 PM EDT THU SEP 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION LATE THIS AFTERNOON AND INTO THE EVENING. LOCALIZED DOWNPOURS CAN BE EXPECTED WITH SOME OF THE STORMS. ESPECIALLY ACROSS PARTS OF NORTHEAST PENNSYLVANIA AND THE WESTERN CATSKILLS IN NEW YORK WHERE HEAVY RAIN FELL LAST NIGHT, LOCALIZED RUNOFF PROBLEMS ARE POSSIBLE. PLEASE REFER TO PRODUCT ALBSPSBGM FOR MORE SPECIFIC INFORMATION ON THE POTENTIAL FOR HEAVY RAIN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
NYZ057-062-PAZ038>040-043-044-047-072-050400- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 425 PM EDT THU SEP 4 2003 ...THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE LATE TODAY INTO THIS EVENING... A SLOW MOVING COLD FRONT OVER CENTRAL NEW YORK AND WESTERN PENNSYLVANIA WILL MOVE SOUTHEAST AND PASS THROUGH THE REGION THIS EVENING. SHOWERS AND THUNDERSTORMS ARE LIKELY LATE TODAY AND THIS EVENING ACROSS NORTHEAST PENNSYLVANIA AND SOUTHEAST NEW YORK AS THIS FRONT APPROACHES. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF AN INCH PER HOUR, WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT, INCLUDING LACKAWANNA COUNTY AND THE CENTRAL SECTIONS OF WAYNE COUNTY, WILL BE ESPECIALLY VULNERABLE TO LOCALIZED FLOODING IF RAINFALL RATES APPROACH AN INCH PER HOUR. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.
The Binghamton radar (KBGM), 59 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
Golf ball sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372039.